Q. Please suggest some tests to assess my stomach.

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 22, 2016 and last reviewed on: Jun 03, 2020

Hi doctor,

Yesterday, I had roti with spinach, which is home made. Today morning, I experienced a stomach bout, but not watery. Should I take a combination of antibiotics Ridol and Ulticept 500 mg along with Metrogyl and Eldoper? I am still feeling uneasy. Please guide me on this. Every 20 days, I am having issues related to the stomach. Should I go for endoscopy? I am scared of my present health condition. Please advise some tests.

#

Hello,

Welcome to icliniq.com.

  • I was trying to understand your blood work. Is your TSH 14 and HbA1c 7%?
  • The reason why I am concerned about these tests is because hyperthyroidism can cause recurrent diarrhea and if your HbA1c (diabetes) number is high it can also cause diarrhea.
  • You can use the Ridol tablets (Loperamide), but no antibiotics as of now. These antibiotics have serious side effects and can alter your intestinal normal flora.
  • Share more about your condition so that I can suggest endoscopy or colonoscopy.
  • How long you have had diarrhea now? Do you have periods of constipation followed by diarrhea?
  • Did you observe blood in the stool? What is the color blood, either black or fresh red?
  • Do you have acidity when not having diarrhea? Do you only get diarrhea after eating wheat related products?
  • Is this your real BMI? If yes, then the value 16 is too low. Did you ever get this investigated?
  • Do you use any other medications other than what you mentioned? When was the last time you used these antibiotics?
  • Please answer these questions so that I can serve you better. You do not need antibiotics of any sort as of now.

Revert back with the answers to the above questions to an internal medicine physician online -->https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Actually, I used to eat slate pencils. But, I have stopped eating now due to my health condition. This diarrhea started before a month. Yes, sometimes it alternates with constipation. There is no blood in stools and the color is not black. I do not have any symptoms of acidity. I am not on any other regular medication. My weight escalates between 40 kg and 41 kg. I did not have any investigation related to my BMI till now. I am completely fine with wheat related products. I used those antibiotics probably 3 weeks back.

#

Hello,

Welcome back to icliniq.com.

Thank you for providing all the information. You would benefit from the following:

  • I am worried about lead poisoning, celiac disease and malabsorption syndrome.
  • I suggest you have an upper GI endoscopy, lower GI endoscopy (colonoscopy), lead level check, vitamin B12 and vitamin D levels, thyroid ultrasound and liver and kidney function tests.

Revert back with the reports to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
I have diarrhea following constipation for a long time. Why?

A combination of Pantoprazole and Domperidone once daily for a few days ...   Read full

Antibiotic-Associated Diarrhea (AAD)

.. to infection by antibiotic-resistant pathogens such as Staphylococcus aureus, Clostridium difficile, Candida albicans, Salmonella, Clostridium perfringens type A, Klebsiella oxytoca, etc. CDAD (Clostridium difficile-associated disease) is responsi...   Read full

Does radio iodine ablation treatment for hyperthyroidism cause cancer?

Hello doctor, My father had hyperthyroidism six years ago and he underwent radioiodine ablation and now taking thyroxine 100 mg tablet ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What could be the root cause for bloated stomach after having food?

Query: Hi doctor, I am a 37 year old male. I am feeling bloated stomach and giddiness immediately after eating. The feel is more especially after lunch. What could be the root cause? Please explain. Thank you.  Read Full »

I feel bloated and breathless. Is this normal?

Query: Hello doctor, I have been having stomach problems for the past three days and I have been trying everything and not seem to work. Today I tried Zantac 150 and I feel really bloated and feel like I am out of breath. Is this normal? Please help.  Read Full »

Suffering from subclinical hyperthyroidism with anxiety and palpitations.

Query: Dear Doctor, I am trying to figure out what is wrong with my 15 year old daughter. Her symptoms have developed most significantly over the past few months, and include depression, weakness, constant light-headedness, shortness of breath (even when sitting still), difficulty taking a deep breath (ca...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.